Custom Search

News

Tuesday 11 December 2007

QT Prolongation and Torsades de Pointes Following Overdose of Ziprasidone and Amantadine.

By: Manini AF, Raspberry D, Hoffman RS, Nelson LS.

J Med Toxicol 2007 Dec;3(4):178-81

Introduction: Paraquat remains one of the common substances involved in intentional ingestions in Thailand. However, data on outcomes of paraquat ingestion during pregnancy is rarely available and the management is controversial. Case report: A 17-year-old female in 36 weeks of gestation attempted suicide by ingesting 1/2 a glass of Gramozonetrade mark (paraquat 27.6 % w/v) 5 hours prior to arrival to the hospital. Gastric aspiration and lavage was performed and she was given 50 g of activated charcoal and 150 g of Fuller's Earth suspension. A male infant, weighing 2,390 g with an Apgar score of 71 1010, was delivered via emergency caesarean section 7 hours after ingestion. Due to presence of paraquat in the gastric lavage fluid, the mother was placed on dexamethasone/cyclophosphamide therapy. She developed mild renal insufficiency 63 hours after the ingestion. The infant developed tachypnea immediately after birth that self-resolved. The infant developed tachypnea again on day 6 of life. A chest x-ray revealed right lower lobe infiltration that progressed to diffuse interstitial pattern; subsequent chest x-rays showed evidence of fibrosis. Both mother and infant survived and the infant was discharged and sent home with oxygen 0.5 LPM. Upon follow up at 10 months of age, he still had evidence of chronic lung disease clinically and on chest x-ray. Conclusion: Paraquat ingestion during the third trimester of pregnancy usually carries a very poor prognosis. Review of reported literature suggests that this case report represents only the second survival of mother and child.

Use of this site is subject to the following terms of use